Alert archive / Minnesota / Winter Storm Watches in 2011
Winter Storm Watch 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Mar 20, 2011, 3:52 PM CDT for 8 counties in Minnesota; 4 counties in Wisconsin. It took effect at Mar 22, 2011, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 3:52 PM CDT (20:52 UTC)
- In effect from
- Mar 22, 2011, 7:00 AM CDT
- Expired
- Mar 21, 2011, 3:20 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Todd County, MN, Barron County, WI, Chippewa County, WI, Polk County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073 WWUS43 KMPX 202052 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 352 PM CDT SUN MAR 20 2011 ...WINTER WILL MAKE A RETURN BY MIDWEEK... .A WINTER STORM WATCH HAS BEEN ISSUED FOR A PORTION OF CENTRAL MINNESOTA FOR TUESDAY THROUGH WEDNESDAY. THIS WINTER STORM WATCH IS DUE TO THE POSSIBILITY OF FREEZING RAIN AND SIX OR MORE INCHES OF SNOW FROM TUESDAY INTO WEDNESDAY ACROSS THE WATCH AREA... WHICH IS GENERALLY ALONG AND NORTH OF A LINE FROM ALEXANDRIA TO MORA. A STORM SYSTEM WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS MONDAY NIGHT... AND WORK INTO IOWA BY TUESDAY NIGHT. PRECIPITATION IS EXPECTED TO DEVELOP ACROSS THE WATCH AREA BY TUESDAY MORNING... AND MAY INITIALLY BE IN THE FORM OF RAIN... SNOW... OR FREEZING RAIN DEPENDING UPON HOW COLD THE AIRMASS IS ACROSS THE AREA BEFORE THE STORM ARRIVES. ANY MIXED PRECIPITATION WILL EVENTUALLY CHANGE TO ALL SNOW TUESDAY NIGHT... BUT UP TO A TENTH OF AN INCH OF ICE IS POSSIBLE BEFORE THAT OCCURS. SNOW WILL THEN PERSIST THROUGH THE DAY ON WEDNESDAY... WITH SIX OR MORE INCHES OF SNOW POSSIBLE. THERE REMAINS CONSIDERABLE UNCERTAINTY IN THE TRACK AND INTENSITY OF THIS STORM SYSTEM... SO CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. MNZ041>045-210500- /O.NEW.KMPX.WS.A.0004.110322T1200Z-110324T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA 352 PM CDT SUN MAR 20 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...A MIXTURE OF RAIN... FREEZING RAIN... AND SNOW IS EXPECTED TO WORK INTO THE AREA LATE MONDAY NIGHT AND TUESDAY MORNING. ANY MIXED PRECIPITATION SHOULD CHANGE TO ALL SNOW TUESDAY NIGHT... AND PERSIST THROUGH WEDNESDAY. * MAIN IMPACT...TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY MAY EXCEED SIX INCHES. * OTHER IMPACTS...FREEZING RAIN ON TUESDAY INTO TUESDAY EVENING COULD COAT SURFACES WITH UP TO A TENTH OF AN INCH OF ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
246 WWUS43 KMPX 210831 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 331 AM CDT MON MAR 21 2011 ...SLEET AND SNOW EARLY WITH HEAVY SNOWFALL LIKELY BY TUESDAY NIGHT... .A WINTER STORM WATCH HAS BEEN EXPANDED EASTWARD TO INCLUDE PORTIONS OF EAST CENTRAL MINNESOTA...AS WELL AS PORTIONS OF WEST CENTRAL WISCONSIN FOR TUESDAY THROUGH WEDNESDAY. THIS WATCH IS MAINLY NORTH OF A LINE FROM ALEXANDRIA TO MILACA...CAMBRIDGE MINNESOTA...AND OSCEOLA TO CHIPPEWA FALLS WISCONSIN. THIS WINTER STORM WATCH IS DUE TO THE POSSIBILITY OF SLEET AND SNOW MIXTURE AT THE ONSET...WITH SIX OR MORE INCHES OF SNOW BY WEDNESDAY AFTERNOON. A STORM SYSTEM WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS TONIGHT...AND WORK INTO IOWA BY TUESDAY NIGHT. PRECIPITATION IS EXPECTED TO DEVELOP ACROSS THE WATCH AREA BY TUESDAY MORNING...AND MAY INITIALLY BE IN THE FORM OF RAIN... SNOW...OR SLEET DEPENDING UPON HOW COLD THE AIR MASS IS ACROSS THE AREA BEFORE THE STORM ARRIVES. ANY MIXED PRECIPITATION WILL EVENTUALLY CHANGE TO ALL SNOW TUESDAY NIGHT...BUT UP TO A HALF INCH OF ICE PELLETS IS POSSIBLE BEFORE THAT OCCURS. SNOW WILL THEN PERSIST THROUGH THE DAY ON WEDNESDAY... WITH SIX OR MORE INCHES OF SNOW POSSIBLE. THERE REMAINS CONSIDERABLE UNCERTAINTY IN THE TRACK AND INTENSITY OF THIS STORM SYSTEM... SO CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. MNZ050-052-053-WIZ014>016-027-211815- /O.EXA.KMPX.WS.A.0004.110322T1200Z-110324T0000Z/ BENTON-ISANTI-CHISAGO-POLK-BARRON-RUSK-CHIPPEWA- INCLUDING THE CITIES OF...FOLEY...CAMBRIDGE...CENTER CITY... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH... CHIPPEWA FALLS...BLOOMER 331 AM CDT MON MAR 21 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...A MIXTURE OF RAIN...SLEET AND SNOW IS EXPECTED TO WORK INTO THE AREA LATE TONIGHT AND TUESDAY MORNING. ANY MIXED PRECIPITATION SHOULD CHANGE TO ALL SNOW TUESDAY NIGHT...AND PERSIST THROUGH WEDNESDAY. * MAIN IMPACT...TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY MAY EXCEED SIX INCHES. * OTHER IMPACTS...SLEET AND SNOW LATE TONIGHT AND INTO TUESDAY EVENING COULD COAT SURFACES WITH UP TO A HALF INCH OF ICE PELLETS AND SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ041>045-211815- /O.CON.KMPX.WS.A.0004.110322T1200Z-110324T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA 331 AM CDT MON MAR 21 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...A MIXTURE OF RAIN...SLEET AND SNOW IS EXPECTED TO WORK INTO THE AREA LATE TONIGHT AND TUESDAY MORNING. ANY MIXED PRECIPITATION SHOULD CHANGE TO ALL SNOW TUESDAY NIGHT...AND PERSIST THROUGH WEDNESDAY. * MAIN IMPACT...TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY MAY EXCEED SIX INCHES. * OTHER IMPACTS...SLEET AND SNOW LATE TONIGHT AND INTO TUESDAY EVENING COULD COAT SURFACES WITH UP TO A HALF INCH OF ICE PELLETS AND SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JLT
161 WWUS43 KMPX 211658 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1158 AM CDT MON MAR 21 2011 ...HEAVY SNOWFALL LIKELY OVER PARTS OF CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN TUESDAY THROUGH WEDNESDAY... .A WINTER STORM WATCH REMAINS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN FOR TUESDAY THROUGH WEDNESDAY. THIS WATCH IS MAINLY NORTH OF A LINE FROM ALEXANDRIA TO MILACA... CAMBRIDGE MINNESOTA...AND OSCEOLA TO CHIPPEWA FALLS WISCONSIN. THIS WINTER STORM WATCH IS DUE TO THE POSSIBILITY OF SLEET AND SNOW MIXTURE AT THE ONSET...WITH SIX OR MORE INCHES OF SNOW BY WEDNESDAY AFTERNOON. A STORM SYSTEM WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS TONIGHT...AND WORK INTO IOWA BY TUESDAY NIGHT. PRECIPITATION IS EXPECTED TO DEVELOP ACROSS THE WATCH AREA BY TUESDAY MORNING...AND MAY INITIALLY BE IN THE FORM OF RAIN... SNOW...OR SLEET DEPENDING UPON HOW COLD THE AIR MASS IS ACROSS THE AREA BEFORE THE STORM ARRIVES. ANY MIXED PRECIPITATION WILL EVENTUALLY CHANGE TO ALL SNOW TUESDAY NIGHT...BUT UP TO A HALF INCH OF SLEET IS POSSIBLE BEFORE THAT OCCURS. SNOW WILL THEN PERSIST THROUGH THE DAY ON WEDNESDAY... WITH SIX OR MORE INCHES OF SNOW POSSIBLE. THERE REMAINS CONSIDERABLE UNCERTAINTY IN THE TRACK AND INTENSITY OF THIS STORM SYSTEM... SO CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. MNZ041>045-050-052-053-WIZ014>016-027-220100- /O.CON.KMPX.WS.A.0004.110322T1200Z-110324T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO- POLK-BARRON-RUSK-CHIPPEWA- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...FOLEY...CAMBRIDGE... CENTER CITY...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...CHIPPEWA FALLS...BLOOMER 1158 AM CDT MON MAR 21 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...A MIXTURE OF RAIN...SLEET AND SNOW IS EXPECTED TO WORK INTO THE AREA LATE TONIGHT AND TUESDAY MORNING. ANY MIXED PRECIPITATION SHOULD CHANGE TO ALL SNOW TUESDAY NIGHT...AND PERSIST THROUGH WEDNESDAY. * MAIN IMPACT...TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY MAY EXCEED SIX INCHES. * OTHER IMPACTS...SLEET OR SNOW LATE TONIGHT AND INTO TUESDAY EVENING WITH SLEET AND SNOW ACCUMULATIONS UP TO A HALF INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
595 WWUS43 KMPX 212020 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 320 PM CDT MON MAR 21 2011 ...HEAVY SNOWFALL LIKELY OVER PARTS OF CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN TUESDAY THROUGH WEDNESDAY... .A WINTER STORM WARNING HAS BEEN ISSUED FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN FOR TUESDAY THROUGH WEDNESDAY. THIS WARNING IS MAINLY NORTH OF A LINE FROM ALEXANDRIA TO MILACA...CAMBRIDGE MINNESOTA...AND OSCEOLA TO CHIPPEWA FALLS WISCONSIN. A MIXTURE OF SLEET...FREEZING RAIN AND SNOW IS EXPECTED TO DEVELOP TUESDAY MORNING...WITH HEAVY WET SNOW DEVELOPING BY TUESDAY EVENING LASTING INTO WEDNESDAY IN THE WARNED AREA. SNOW ACCUMULATION OF 1 TO 3 INCHES IS LIKELY BY TUESDAY EVENING. THERE COULD BE A COATING OF FREEZING RAIN AND SLEET AS WELL. ANY MIXED PRECIPITATION WILL EVENTUALLY CHANGE TO ALL SNOW TUESDAY NIGHT. SNOW WILL THEN PERSIST THROUGH THE DAY ON WEDNESDAY... WITH 6 TO 11 INCHES TOTAL ACCUMULATION POSSIBLE BY WEDNESDAY EVENING ACROSS MOST OF THE WARNING AREA. A POTENT STORM WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS TONIGHT...AND WORK ACROSS IOWA BY TUESDAY NIGHT. A FEW THUNDERSTORMS... WITH HEAVY RAIN IN THE WARMER AREA OF SOUTHERN MINNESOTA...AND MIXED SLEET...FREEZING RAIN AND WET SNOW ACROSS CENTRAL MINNESOTA INTO WISCONSIN IN THE COOLER AIR WILL ACCOMPANY THIS STORM SYSTEM. ROADS WILL BECOME SLIPPERY AS THE PRECIPITATION BEGINS TUESDAY. MOTORISTS ARE URGED TO USE CAUTION. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .A WINTER STORM WATCH REMAINS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN FOR TUESDAY THROUGH WEDNESDAY. MNZ041>045-050-052-053-WIZ014>016-027-220430- /O.UPG.KMPX.WS.A.0004.110322T1200Z-110324T0000Z/ /O.NEW.KMPX.WS.W.0015.110322T1200Z-110324T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO- POLK-BARRON-RUSK-CHIPPEWA- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...FOLEY...CAMBRIDGE... CENTER CITY...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...CHIPPEWA FALLS...BLOOMER 320 PM CDT MON MAR 21 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 AM TUESDAY TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A MIXTURE OF RAIN...FREEZING RAIN...SLEET AND SNOW IS EXPECTED TO WORK INTO THE AREA TUESDAY MORNING. THE MIXED PRECIPITATION SHOULD CHANGE TO ALL SNOW TUESDAY NIGHT...AND PERSIST THROUGH WEDNESDAY. * MAIN IMPACT...TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY EXPECTED TO RANGE FROM 6 TO 11 INCHES. * OTHER IMPACTS...SLEET AND FREEZING RAIN THROUGH TUESDAY MORNING WITH SLEET ACCUMULATIONS UP TO A HALF INCH AND ONE TENTH INCH OF ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 20, 1:21 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 20, 1:21 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 121 PM CDT SUN MAR 20 2011 .DISCUSSION... WEAK SFC CYCLONE OVER EASTERN DAKOTAS WILL QUICKLY TREK INTO EASTERN MN/WESTERN WI BY THE EARLY EVENING. SHORT WAVE TROUGH NOTED ON VAPOR LOOP OVER FAR EASTERN SODAK. PROGRESSION OF THIS FEATURE WILL BE CATALYST FOR AREAS OF RAINFALL OVER MUCH OF FA DURING TODAY. GFS40 AND EUROPEAN BOTH VERY SIMILAR IN DECIPHERING DEPTH AND POSITIONING OF AFOREMENTIONED STORM SYSTEM. GFS40 300K ISENTROPIC SFC ANALYSIS HANDLED OVERNIGHT PRECIP TRENDS VERY WELL. COMBINATION OF GOOD COND PRESSURE DEFS...GOOD QPF VALUES...AND A VERY IMPRESSIVE 250MB DIVERGENCE COUPLET OVER MUCH OF CWA NEAR 18Z PRETTY MUCH LOCKS IN HIGH POPS ACROSS MUCH OF REGION THROUGH AT LEAST THE MID-AFTERNOON HOURS. LI'S OVER MUCH OF SOUTHERN HALF OF FA DEMANDED INCLUSION OF ISOLATED T-STORM FOR MUCH OF THE DAYLIGHT HOURS. FORCING QUICKLY LURCHES EAST INTO WEST CENTRAL WISCONSIN DURING THE EVENING HOURS. LOOK FOR FRONTAL BOUNDARY TO PIERCE ENTIRE FA BY SHORTLY AFTER MIDNIGHT TONIGHT. COL REGION WILL DEVELOP BY LATE TONIGHT. AREAS OF FOG SHOULD DEVELOP FROM WEST TO EAST TONIGHT ACROSS MUCH OF FA...ALTHOUGH INSUFFICIENT CLOUD EVACUATION TRENDS MAY HAMPER GROWTH OF SAME ACROSS MUCH OF WEST CENTRAL WI. ABOVE AVERAGE TEMPS WILL CONTINUE INTO FIRST PORTION OF NEW WORK WEEK INSURING THE DESTRUCTION OF VAST MAJORITY OF ANY REMAINING SNOW PACK ACROSS FA BY MONDAY AFTN. NEW AND MUCH STRONGER STORM SYSTEM WILL BEGIN TO AFFECT SW CWA LATE MONDAY NIGHT. 850-925MB TEMPS INDICATING CONTINUED PERSISTENCE OF AN ALL RAIN EVENT ACROSS FA RIGHT INTO LATE TUESDAY AFTN. K INDICES GIVING RISE TO ADDITIONAL ISOLATED BOUTS OF T-STORMS MAINLY OVER SW AND SOUTH CENTRAL MN TUE AFTN. ONCE AGAIN...BOTH GFS40 AND EUROPEAN IN RATHER SOLID AGREEMENT ON PLACEMENT AND INTENSITY OF SURFACE CYCLONE TUE-WED. TRACK OF 850MB LOW ACROSS SW-E CENTRAL MN CONFIRMS PREMISE THAT MOST OF HEAVIEST PRECIP ANTICIPATED TO FALL OVER CENTRAL AND NORTHERN MN. CHANGEOVER TO ALL SNOW WILL COMMENCE OVER NORTHERN THIRD OF CWA TUESDAY EVE...AND PROGRESS INTO ALL BUT FAR SOUTH CENTRAL MINNESOTA BY DAWN ON WED. QPF VALUES AND TIMING OF COLD AIR INTRUSION INDICATING 2 TO POSSIBLY 4 INCHES OF SNOWFALL FOR NORTHERN FA LATE TUESDAY NIGHT INTO WEDNESDAY...WITH A FEW POCKETS OF 5 TO 6 INCH AMOUNTS...WITH 2 TO 3 INCHES OF SNOW ANTICIPATED FOR CENTRAL CWA. BLOWING AND DRIFTING SNOWFALL MAY ALSO BE SEEN TUESDAY NIGHT ACROSS FAR NORTHERN PORTION OF CWA AS PRESSURE GRADIENT INCREASES SIGNIFICANTLY. ABOVE NORMAL TEMPERATURES AND ESPECIALLY WELL BELOW FREEZING TEMPS THU-SAT MORNINGS SHOULD PUT A COLLAR ON MOST OF ADDITIONAL SNOWMELT INTO MANY RIVER BASINS ACROSS THE REGION. TEMPERATURES WILL ALSO HALT THERMAL EXPANSION OF WATER ALREADY IN THE SYSTEM. ONLY FLY IN THE OINTMENT CONCERNS AMOUNT OF ACTUAL RAINFALL THAT FALLS PRIOR TO SNOWFALL INITIATION LATE TUESDAY NIGHT. FINAL NOTE INVOLVES THIRD STORM SYSTEM ON THE DOCKET PROGGED TO PRODUCE LIGHT SNOWFALL ACROSS FAR SOUTHWESTERN MN ON SATURDAY AFTERNOON. COOLING TREND BEGINNING THIS WEDNESDAY WILL CONTINUE INTO NEXT WEEKEND. && .AVIATION.../18Z TAF ISSUANCE/ REALLY A DIFFICULT FORECAST TO TRY TO PINDOWN CEILING HEIGHTS THIS AFTERNOON/EVENING. INITIAL SHORTWAVE HAD EXIT MUCH OF THE FORECAST...ANOTHER SHORTWAVE TROUGH HAD MOVED OVER WESTERN MN THIS AFTERNOON. NEUTRAL UPPER VERTICAL MOTION AND SUBSIDENCE HAD CAUSED CEILING TO LOWER LIFR AND VISIBILITIES UNDER A MILE AHEAD OF THE FRONTAL BOUNDARY. EXPECT SOME WIDESPREAD LIFR AND IFR CONDITIONS OVER MOST OF THE TAF SITES. CONDS HAD IMPROVED OVER THE EASTERN SECTION OF MN AND WESTERN WISCONSIN. IN THIS AREA...EXPECT PATCHY AREAS OF DENSE FOG TO DEVELOP BEFORE DAYBREAK MONDAY. AFTER THE FOG AND STRATUS MONDAY MORNING...CONDITIONS SHOULD IMPROVE TO VFR BEFORE THE NEXT WEATHER SYSTEM MOVES INTO THE UPPER MIDWEST MONDAY NIGHT. .MSP...IFR TO MVFR WEATHER CONDITIONS WILL CONTINUE THROUGH THE EVENING WITH SOME PARTIAL CLEARING BY MIDNIGHT. VSBY AND CEILING HEIGHTS LOWERING AGAIN TO IFR OR LIFR CONDITIONS IN FOG OVERNIGHT. CONDS ARE EXPECTED TO IMPROVE MONDAY AFTERNOON BEFORE THE NEXT WEATHER MAKER FOR MONDAY NIGHT AND TUESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && AJZ/JM
Hazardous weather outlook, Mar 20, 11:46 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1146 AM CDT SUN MAR 20 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1146 AM CDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY OVER PARTS OF SOUTH CENTRAL MINNESOTA INTO WESTERN WISCONSIN. PATCHY AREAS OF DENSE FOG WILL LINGER OVER PARTS OF WESTERN MINNESOTA INTO THE EVENING. MORE FOG WILL DEVELOP OVER PORTIONS OF CENTRAL MINNESOTA AND WESTERN WISCONSIN LATER TONIGHT. ONGOING RIVER FLOODING CONTINUES...PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH OF ANY REMAINING SNOW PACK WILL MELT BY TUESDAY AS WARM MOIST AIR AND SOME RAINFALL MOVE INTO THE REGION. A NEW SLOW MOVING STORM SYSTEM IS EXPECTED TO IMPACT THE REGION ON TUESDAY AND WEDNESDAY. MOST OF THE PRECIPITATION WILL FALL AS RAINFALL...WITH A CHANGEOVER TO ALL SNOW EXPECTED BY EARLY WEDNESDAY MORNING...AND CONTINUING THROUGH THE DAY. RAINFALL AMOUNTS WILL AVERAGE BETWEEN TWO AND FOUR TENTHS OF AN INCH...WITH SNOWFALL AMOUNTS AVERAGING BETWEEN TWO AND FOUR INCHES WITH HIGHEST AMOUNTS OVER CENTRAL MINNESOTA. STREAMS AND RIVERS WILL CONTINUE TO RISE...WITH ICE JAMS CONTINUING TO POSE A THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:32 PM CDT | Dense Fog Advisory | MPX | Anoka, Benton, Carver, Chisago, Dakota, Goodhue and 15 more | 9 hr |
| Mar 20, 12:20 PM CDT | River Flood Warning | MPX | Eau Claire | 3 days |
Nearby
Winter Storm Watches in Minnesota, 2011Winter Storm Watches in Wisconsin, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.